Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 146, NWS Shreveport, LA

August 12, 2001Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 12, 2001, 10:39 PM CDT for Union County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 12, 2001, 10:39 PM CDT (03:39 UTC)
Expired
Aug 12, 2001, 11:45 PM CDT
In force
66 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Union County, AR

The radar

The Shreveport radar (KSHV), 139 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1573 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WUUS54 KSHV 130341
SVRSHV
ARC139-130445-
/NEW.KSHV.SV.W.0263.130339-130445/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1039 PM CDT SUN AUG 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS

* UNTIL 1145 PM CDT

* AT 1039 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF EL DORADO...
  OR ABOUT 10 MILES SOUTHWEST OF SMACKOVER...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEAR EL DORADO AT 1105 PM CDT
  
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS
UNTIL 1145 PM CDT.

LAT...LON 3336 9295 3305 9296 3302 9211 3326 9231

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 9:45 PM CDT, 54 minutes earlier.

Area forecast discussion, Aug 12, 9:45 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT SUN AUG 12 2001

UPDATED ZONES JUST SENT OUT. LEFT RAIN PERCENTAGES AS THEY
WERE...WITH 40% AND 50% ACROSS CWFA. SIMPLY MADE A FEW COSMETIC
CHANGES. LATEST MODEL DATA STARTING TO FLOW IN. IT IS SHOWING 80
PLUS MOISTURE ADVECTION AT 850 MB INTO AREA FROM THE NORTHWEST
PICKING UP BY MIDNIGHT AND SPREADING SWD THROUGH THE MAJORITY OF THE
OF THE AREA BY 12Z...HOWEVER...SLIGHTLY BETTER FOCUS OVER SW AR AND
N LA. ALREADY GETTING DEVELOPMENT OVER COLUMBIA CO IN SW AR.

20

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.